MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PRSTHSIS, HIP, SEMCNSTRIND, MTALCRAMICPLYMR CMNTD R NN-POROUS, NCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PRSTHSIS, HIP, SEMCNSTRIND, MTALCRAMICPLYMR CMNTD R NN-POROUS, NCMNTD
Catalog Number 71342208
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was putting on clothes and dislocated.This was originally put in (b)(6) 2017.He said the cup was about 15 degrees retroverted and slightly vertical.He also said he has never seen a head come out of a constrained liner without catastrophic failure, which this did not have, meaning liner became dislodged or screw and cup pull out.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A clinical analysis indicates that the femoral component dislocated out of the constrained liner when the patient was dressing.A single pre-op x-ray was provided, which confirms the reported dislocation.It was communicated that the existing femoral head was "relocated" into the existing r3 constrained liner; therefore there are no implants to return.No further clinical assessment is warranted.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +8
Common Device Name
PRSTHSIS, HIP, SEMCNSTRIND, MTALCRAMICPLYMR CMNTD R NN-POROUS, NCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7077049
Report Number1020279-2017-01182
Device Sequence Number938963
Product Code LZO
UDI-Device Identifier03596010488886
UDI-Public03596010488886
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71342208
Device Lot Number15EM19895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;